Potential Signals of Serious Risks/New Safety Information Identified by the Adverse Event Reporting System (AERS) between January – March 2010
The table below lists the names of products and potential signals of serious risks/new safety information that were identified for these products during the period January - March 2010 in the AERS database. The appearance of a drug on this list does not mean that FDA has concluded that the drug has the listed risk. It means that FDA has identified a potential safety issue, but does not mean that FDA has identified a causal relationship between the drug and the listed risk. If after further evaluation the FDA determines that the drug is associated with the risk, it may take a variety of actions including requiring changes to the labeling of the drug, requiring development of a Risk Evaluation and Mitigation Strategy (REMS), or gathering additional data to better characterize the risk.
FDA wants to emphasize that the listing of a drug and a potential safety issue on this Web site does not mean that FDA is suggesting prescribers should not prescribe the drug or that patients taking the drug should stop taking the medication. Patients who have questions about their use of the identified drug should contact their health care provider. FDA will complete its evaluation of each potential signal/new safety information and issue additional public communications as appropriate.
Potential Signals of Serious Risks/New Safety Information Identified by the Adverse Event Reporting System (AERS) January - March 2010
|Product Name: Active Ingredient (Trade) or Product Class||Potential Signal of a Serious Risk / New Safety Information||Additional Information|
(as of February 1, 2013)
|Acute febrile neutrophilic dermatosis (Sweet’s syndrome)|
The Adverse Reactions section of the labeling for Vidaza was updated January 2012, to include Sweet’s syndrome.
The Warnings and Precautions, Contraindications, and Adverse Reactions sections of the labeling for Zithromax were updated January 2011, to include liver failure.Azithromycin (Zithromax) Labeling approved January 28, 2011 (PDF - 459KB)
|Azithromycin extended release 2 g|
The Adverse Reactions section of the labeling for Zmax was updated June 2011, to include pyloric stenosis.
C1 esterase inhibitors
|Thromboembolic events in patients with certain thrombogenic risk factors|
The Warnings and Precautions and Adverse Reactions sections of the labeling for Cinryze and Berinert were updated to include thrombotic events.
The Warnings and Precautions section of the labeling for Biaxin was updated May 2011, to include liver failure.
Clarithromycin (Biaxin) Labeling approved May 27, 2011 (776KB)
|Pulmonary eosinophilia, Eosinophilic pneumonia|
The Warnings and Precautions section of the labeling for Cubicin was updated September 2010, to include pulmonary eosinophilia and eosinophilic pneumonia.
The Warnings and Precautions and Adverse Reactions sections of the labeling for Multaq were updated February 2011, to include heart failure.
The Warnings and Precautions section of the labeling for Premarin was updated October 2011, to include angioedema.
The Warnings and Precautions section of the labeling for Estraderm was updated July 2012, to include angioedema.
|Convulsion||FDA is continuing to evaluate this issue to determine the need for any regulatory action.|
|Thrombotic thrombocytopenic purpura|
The Warnings and Precautions section of the labeling for Effient was updated November 2010, to include thrombotic thrombocytopenic purpura.
|Torsades de Pointes|
FDA decided that no action is necessary at this time based on available information. FDA is continuing to monitor the issue.
FDA decided that the current labeling, which addresses the risk of convulsions in the Boxed Warning and Overdosage sections of the labeling, is adequate. No action is necessary at this time based on available information.
|Infusion site extravasation|
The Warnings and Precautions and Adverse Reactions sections of the labeling for Torisel were updated June 2011, to include information about infusion site extravasation.